Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 47, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 17, 2012, 3:18 AM EDT. It took effect at Jul 17, 2012, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 3:18 AM EDT (07:18 UTC)
- In effect from
- Jul 17, 2012, 10:00 AM EDT
- Expired
- Jul 17, 2012, 9:11 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
126 WHUS71 KCLE 170718 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 318 AM EDT TUE JUL 17 2012 LEZ149-171600- /O.NEW.KCLE.SC.Y.0047.120717T1400Z-120718T0200Z/ CONNEAUT OH TO RIPLEY NY- 318 AM EDT TUE JUL 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING. * WINDS AND WAVES: BY AFTERNOON SOUTHWEST WINDS WILL HAVE INCREASED TO 10 TO 20 KNOTS. THIS WILL PRODUCE WAVES AVERAGING 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
3 follow-up statements
501 WHUS71 KCLE 171328 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 928 AM EDT TUE JUL 17 2012 LEZ149-172130- /O.CON.KCLE.SC.Y.0047.120717T1400Z-120718T0200Z/ CONNEAUT OH TO RIPLEY NY- 928 AM EDT TUE JUL 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS 10 TO 20 KNOTS. THIS WILL PRODUCE WAVES AVERAGING 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
497 WHUS71 KCLE 171929 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EDT TUE JUL 17 2012 LEZ149-180200- /O.CON.KCLE.SC.Y.0047.000000T0000Z-120718T0200Z/ CONNEAUT OH TO RIPLEY NY- 329 PM EDT TUE JUL 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS 10 TO 20 KNOTS. THIS WILL PRODUCE WAVES AVERAGING 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
024 WHUS71 KCLE 180111 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 911 PM EDT TUE JUL 17 2012 LEZ149-180215- /O.CAN.KCLE.SC.Y.0047.000000T0000Z-120718T0200Z/ CONNEAUT OH TO RIPLEY NY- 911 PM EDT TUE JUL 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 1:41 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 17, 1:41 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
141 AM EDT TUE JUL 17 2012
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY AND MOVE
OFF THE SOUTHEAST COAST LATE TUESDAY. THIS WILL ALLOW A COLD FRONT
TO MOVE ACROSS THE AREA WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A WEAK SURFACE TROUGH OVER THE AREA AT THIS TIME WILL MOVE EAST OF
THE REGION. CLOUDS ASSOCIATED WITH THIS FEATURE WILL CONTINUE TO
SLIDE SOUTHEAST INTO THE REGION OVERNIGHT.
TEMPERATURES APPEAR TO BE ON TARGET SO WILL NOT MAKE ANY
ADJUSTMENTS AT THIS TIME.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
TOMORROW WILL BE HOT AND HUMID. THE 850 TEMPS WARM TO 22C...WITH
DEWPOINTS INTO THE LOWER 70S THE HEAT INDEX OVER THE WESTERN 2/3 OF
THE AREA WILL BREAK THE CENTURY MARK. LUCKILY CONDITIONS SHOULD
REMAIN JUST BELOW THE WARNING CRITERIA OF 105+ DEGREES. LITTLE
RELIEF IN THE WAY IN THE FORM OF RAIN TOMORROW AS 700MB TEMPS HOVER
AROUND 9C. WITH THE LACK OF ANY TRIGGER SHOULD BE TOO CAPPED FOR
CONVECTION. MODELS CONTINUE TO PUSH NEXT COLD FRONT ACROSS THE
AREA ON WEDNESDAY. ALBEIT MODELS A TAD SLOWER THAN YDY. BUMPED
POPS UP FOR WEDNESDAY TO LIKELY. HATE TO GO LIKELY WHILE IN DROUGHT
CONDITIONS...BUT WITH CAPES PUSHING TO BETWEEN 3000-4000 J/KG AND
FRONT SHOULD BE ENOUGH TO HOPEFULLY GET SOME WIDESPREAD PRECIP.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A LARGE AREA OF SURFACE HIGH PRESSURE FROM EASTERN CANADA WILL
SLOWLY SLIDE EAST-SOUTHEAST THROUGH THE WEEKEND. TEMPERATURES WILL
START OUT SEASONABLE AND GRADUALLY INCREASE AS THE SURFACE FLOW
VEERS FROM THE NORTHEAST TO THE SOUTHEAST.
THERE ARE A FEW POTENTIAL ISSUES... A DECENT SHORTWAVE IS PROGGED TO
ROUND THE TOP OF THE RIDGE AND DROP ACROSS THE AREA LATE
FRIDAY/FRIDAY NIGHT. GIVEN THE SURFACE HIGH AND THE DRY AND STABLE
AIR MASS...WILL NOT INCLUDE ANY MENTION OF SHOWERS. THE GFS DEVELOPS
A WEAK SURFACE TROUGH OF LOW PRESSURE FROM THE OHIO VALLEY TO LAKE
ERIE OVER THE WEEKEND. SOMETIMES THESE TROUGHS CAN INITIATE
CONVECTION. AGAIN...GIVEN THE DRY AND STABLE AIR MASS AS WELL AS THE
TENDENCY TO NOT GET MUCH RAIN THIS SUMMER...WILL KEEP THE FORECAST
DRY. A WEAKENING COLD FRONT WILL DROP ACROSS THE GREAT LAKES EARLY
NEXT WEEK. WILL INTRODUCE A SMALL CHANCE OF SHOWERS AND STORMS NEXT
MONDAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO CONTINUE MOST...IF NOT ALL...PLACES
THROUGH THE OVERNIGHT AND INTO TUESDAY AFTERNOON/EVENING. SHOULD
NOT BE TOO MUCH IN THE WAY OF ANY MORNING BR. DEWPOINTS ARE LOW
ENOUGH IN THE UPPER 50S ACROSS THE EAST AND ACROSS THE WEST WINDS
MAY BE UP ENOUGH. THEREFORE HAVE REMOVED THE BR FROM THE EASTERN
SITES. ALSO REMOVED THE VCTS FROM TOL/FDY FOR LATE TUESDAY
AFTERNOON. WHILE THERE COULD BE A FEW SHRA/TS POP UP WITH A LARGE
AMOUNT OF INSTABILITY AND A WEAKENING CAP...THERE IS NOT MUCH TO
FOCUS IT ON. WITH THE TRACK RECORD LATELY OF PRECIP...WILL LEAVE
IT OUT. COLD FRONT FROM UPPER GREAT LAKES SLOWS AS IT NEARS NRN
OH/NW PA WEDNESDAY MORNING. WE ARE HOPING THAT WILL BRING SOME
SHRA/TS TO THE AREA WEDNESDAY. INDICATED THIS IN CLE TAF EXTENSION
TOWARD WED MORNING.
.OUTLOOK...NON VFR IN ISOLATED TO SCATTERED SHOWERS/STORMS TUE
EVENING THRU WED EVENING.
&&
.MARINE...
HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS EVENING. THIS WILL
KEEP THE WINDS LIGHT AND VARIABLE. LOCAL EFFECTS WILL DRIVE THE
WINDS EARLY TONIGHT. LIGHT ONSHORE FLOW WILL EVENTUALLY BECOME
SLIGHTLY OFFSHORE BEFORE BECOMING SOUTHWEST.
A COLD FRONT WILL BEGIN TO APPROACH FROM THE NORTH LATE TUESDAY.
THIS WILL BRING SOUTHWEST WINDS ON TUESDAY. WINDS COULD INCREASE TO
THE 10 TO 20 KNOT RANGE LATE IN THE DAY AS THE FRONT GETS CLOSER.
WINDS MAY BE NEAR SMALL CRAFT CRITERIA LATE IN THE DAY AND WILL NEED
TO BE MONITORED. THE FRONT WILL MOVE SLOWLY ACROSS THE LAKE TUESDAY
NIGHT REACHING THE SOUTH SHORE AROUND DAY BREAK WEDNESDAY. THIS
WILL CAUSE A WIND SHIFT TO THE NORTH TO OCCUR. THE NORTH WINDS WILL
CONTINUE ON WEDNESDAY AFTERNOON AND EVENING AND EVENTUALLY BECOME
NORTHEAST ON THURSDAY. A LIGHT NORTHEAST FLOW IS EXPECTED TO
CONTINUE THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR
OHZ003-006>011-017>021-027>032-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...OUDEMAN
MARINE...GARNETHazardous weather outlook, Jul 16, 3:42 PM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT MON JUL 16 2012 OHZ003-006>011-017>021-027>032-036>038-047-171945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX- 342 PM EDT MON JUL 16 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ146-171945- AVON POINT TO WILLOWICK OH- 342 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>145-147>149-162>169-OHZ012>014-022-023-033-089-PAZ001>003- 171945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 342 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:34 AM EDT | Excessive Heat Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.